I had Voluma injections a month ago and my left cheek is still hard, swollen, and now very red. Do I need to go to urgent care?

I had Voluma injected into my cheeks a little over a month ago. My right cheek is fine, but my left cheek is still hard, swollen, and now very red. I went to back to the person who injected me to show her my swollen cheek and she said nothing is wrong. It looks awful; I can't believe that this is normal. My husband thinks it is infected. What should I do?

Answers from doctors (3)


Bella Rose Medispa

Published on Dec 18, 2014

You need to call the physician who administered this injection and follow up with him or her. Urgent care will probably not be able to assist with this. If you feel you need a second opinion, then its best to see another M.D. for this.

//imgs-origin.edoctors.com/imageresizer/image/user_uploads/58x58_85-1/doctors/2920_1426182028.jpg
Answered by Bella Rose Medispa

You need to call the physician who administered this injection and follow up with him or her. Urgent care will probably not be able to assist with this. If you feel you need a second opinion, then its best to see another M.D. for this.

Published on Jul 11, 2012


Forever Young MedSpa

Published on Dec 17, 2014

I would go to the ER. It seems like something that should be looked at right away. Swelling is your body's natural way of saying something is wrong. I would consult a professional immediately.

//imgs-origin.edoctors.com/imageresizer/image/user_uploads/58x58_85-1/doctors/2546_1421355460.jpg
Answered by Forever Young MedSpa

I would go to the ER. It seems like something that should be looked at right away. Swelling is your body's natural way of saying something is wrong. I would consult a professional immediately.

Published on Jul 11, 2012


Rejuve

Published on Dec 17, 2014

It is possible that this might be an infection. A course of antibiotics, or even drainage, might be necessary. Going to urgent care is an appropriate choice/decision. They can evaluate your condition and determine if an infection is present. If so, they can take measures like prescribing an antibiotic or draining the site.

//imgs-origin.edoctors.com/imageresizer/image/user_uploads/58x58_85-1/doctors/2457_1424456870.jpg
Answered by Rejuve

It is possible that this might be an infection. A course of antibiotics, or even drainage, might be necessary. Going to urgent care is an appropriate choice/decision. They can evaluate your condition and determine if an infection is present. If so, they can take measures like prescribing an antibiotic or draining the site.

Published on Jul 11, 2012


Related Questions for JUVEDERM

JUVEDERM -2 answers
I just had injections yesterday and now have large lumpy area next to smile lines, I thought the filler was injected in lines not tissue around it. Does this go away or does it need to be massaged into wrinkle area?
See More
JUVEDERM -3 answers
What will the approximate healing time be?
See More
JUVEDERM -3 answers
I had Juvederm filler placed in my lip 3 days ago. There was some bleeding and a fair amount of bruising. It is getting better, but my lips still feel lumpy. Will that smooth out in a few days or not? Should I contact my provider?
See More
JUVEDERM -3 answers
What is the average number of syringes used in a juvederm treatment? If only filling marionette lines will you need more than 1 syringe of juvederm?
See More
JUVEDERM -2 answers
Does it become more swollen if the area is massaged after the injection? I am getting a lot of comments about how swollen my face is after the filler injections and I thought that would help.
See More
JUVEDERM -3 answers
I had Juvederm Voluma injections done yesterday. I am extremely unhappy with the results. Most of the product was concentrated in my cheek area, and when I smile my cheecks are abnormally fat and my eyes look more hollow than ever.
See More
JUVEDERM -2 answers
Will I need to repeat the treatments frequently?
See More
JUVEDERM -2 answers
I am unhappy with my Juvederm lipnose line filler done 2 mos ago. Now my face is puffy & upper lip is duck-like. I'd prefer not to undergo another needle. Can I do anything at home to lessen the effect or shorten the life of the product?
See More
JUVEDERM -2 answers
I had my lips injected with Juvederm four days ago. At the time, they were nice and full. Now, however, they have gone back to normal. Why did this happen? Could it be from smoking by any chance?
See More
Get answers from our experienced doctors.
How it works
JUVEDERM -2 answers
I got juvederm in my upper lip yesterday and today I have these huge clear blisterlike areas under my lip. They don't hurt and they are not red or irritated. I called my doc and she said to massage it for a week. Why did this happen? Will I be ok?
See More
JUVEDERM -2 answers
Today I got Juvederm injections to address my marionette lines. Now, I look like I have cotton balls in my mouth and have a joker-looking smile. Is this normal?
See More
JUVEDERM -3 answers
Do Juvederm injections work on deep upper lip wrinkles?
See More
JUVEDERM -2 answers
Will my eyes stay lumpy or is this just a normal side effect? Please advise.
See More
JUVEDERM -1 answer
What is the average cost of a Juvederm treatment? How long does Juvederm last when injected?
See More
JUVEDERM -3 answers
I got Juvederm injections above my lip and around my smile lines 4 days ago. My lips are still swollen and I can hardly open my mouth or smile. How long does it take for Juvederm to dissolve?
See More
JUVEDERM -2 answers
Is this a common side effect of Juvederm? What can be done to treat granulomas if they occur?
See More
JUVEDERM -3 answers
Too much juvederm was injected under my eyes what can/should be done?
See More
Get answers from our experienced doctors.
How it works

Related Articles

Have specific questions?
ASK A DOCTOR